Alert archive / Iowa / Frost Advisories in 2016
Frost Advisory 3, NWS La Crosse, WI
NWS La Crosse, WI issued this frost advisory at May 14, 2016, 3:15 AM CDT for 5 counties in Wisconsin; 8 counties in Iowa; 7 counties in Minnesota. It took effect at May 15, 2016, 12:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 14, 2016, 3:15 AM CDT (08:15 UTC)
- In effect from
- May 15, 2016, 12:00 AM CDT
- Expired
- May 15, 2016, 8:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS La Crosse, WI
Counties Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Dodge County, MN, Fillmore County, MN, Houston County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN, Crawford County, WI, Grant County, WI, La Crosse County, WI, Richland County, WI, Vernon County, WI
The radar
The La Crosse radar (KARX), 63 km from the middle of the area, began a volume at 08:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 8.3 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1387 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
303 WWUS73 KARX 140815 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 315 AM CDT SAT MAY 14 2016 ...FREEZING TEMPERATURES AND AREAS OF FROST TONIGHT... .A HARD FREEZE IS EXPECTED TONIGHT ACROSS PORTIONS OF CENTRAL WISCONSIN WHERE TEMPERATURES WILL FALL INTO THE MID AND UPPER 20S. ELSEWHERE TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER 30S. COLD SENSITIVE PLANTS WILL BE KILLED IF LEFT OUTDOORS AND UNPROTECTED. WIZ017-029-032>034-042>044-141800- /O.NEW.KARX.FZ.W.0001.160515T0500Z-160515T1400Z/ TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-MONROE-JUNEAU-ADAMS- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE...ALMA... ARCADIA...WHITEHALL...BLACK RIVER FALLS...SPARTA...TOMAH... MAUSTON...FRIENDSHIP 315 AM CDT SAT MAY 14 2016 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT SUNDAY. * TEMPERATURES WILL FALL INTO THE MID TO UPPER 20S. * COLD SENSITIVE PLANTS WILL BE KILLED IF LEFT OUTDOORS AND UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ041-053>055- 061-141800- /O.NEW.KARX.FR.Y.0003.160515T0500Z-160515T1400Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- LA CROSSE-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...OSAGE...CRESCO...DECORAH...WAUKON... CHARLES CITY...NEW HAMPTON...OELWEIN...ELKADER...WABASHA... DODGE CENTER...ROCHESTER...WINONA...AUSTIN...PRESTON... CALEDONIA...LA CROSSE...VIROQUA...PRAIRIE DU CHIEN... RICHLAND CENTER...PLATTEVILLE 315 AM CDT SAT MAY 14 2016 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT SUNDAY. * TEMPERATURES WILL FALL INTO THE LOWER 30S. * COLD SENSITIVE PLANT WILL BE DAMAGED OR POSSIBLY KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT AREAS OF FROST ARE EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ WETENKAMP
5 follow-up statements
329 WWUS73 KARX 141629 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 1129 AM CDT SAT MAY 14 2016 ...FREEZING OR NEAR FREEZING TEMPERATURES TONIGHT... .A HARD FREEZE IS EXPECTED TONIGHT ACROSS PORTIONS OF CENTRAL WISCONSIN WHERE TEMPERATURES WILL FALL INTO THE MID AND UPPER 20S. ELSEWHERE TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER 30S. COLD SENSITIVE PLANTS WILL BE KILLED IF LEFT OUTDOORS AND UNPROTECTED. WIZ017-029-032>034-042>044-142130- /O.EXT.KARX.FZ.W.0001.160515T0500Z-160515T1300Z/ TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-MONROE-JUNEAU-ADAMS- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE...ALMA... ARCADIA...WHITEHALL...BLACK RIVER FALLS...SPARTA...TOMAH... MAUSTON...FRIENDSHIP 1129 AM CDT SAT MAY 14 2016 ...FREEZE WARNING NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SUNDAY... * TEMPERATURES WILL FALL INTO THE MID TO UPPER 20S. * COLD SENSITIVE PLANTS WILL BE KILLED IF LEFT OUTDOORS AND UNPROTECTED. BRING THEM INDOORS OR COVER THEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ041-053>055- 061-142130- /O.EXT.KARX.FR.Y.0003.160515T0500Z-160515T1300Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- LA CROSSE-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...OSAGE...CRESCO...DECORAH...WAUKON... CHARLES CITY...NEW HAMPTON...OELWEIN...ELKADER...WABASHA... DODGE CENTER...ROCHESTER...WINONA...AUSTIN...PRESTON... CALEDONIA...LA CROSSE...VIROQUA...PRAIRIE DU CHIEN... RICHLAND CENTER...PLATTEVILLE 1129 AM CDT SAT MAY 14 2016 ...FROST ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SUNDAY... * TEMPERATURES WILL FALL INTO THE LOWER 30S. * COLD SENSITIVE PLANTS WILL BE DAMAGED OR POSSIBLY KILLED IF LEFT UNPROTECTED. BRING THEM INDOORS OR COVER THEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT AREAS OF FROST ARE EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ BAUMGARDT
328 WWUS73 KARX 141945 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 245 PM CDT SAT MAY 14 2016 ...FREEZING OR NEAR FREEZING TEMPERATURES TONIGHT... .SKIES WILL CLEAR AND TEMPERATURES WILL FALL TONIGHT...WITH A HARD FREEZE EXPECTED ACROSS PORTIONS OF CENTRAL AND WESTERN WISCONSIN. ELSEWHERE TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER 30S. COLD SENSITIVE PLANTS WILL BE KILLED IF LEFT OUTDOORS AND UNPROTECTED. WIZ041-053-055-150400- /O.UPG.KARX.FR.Y.0003.160515T0500Z-160515T1300Z/ /O.EXA.KARX.FZ.W.0001.160515T0500Z-160515T1300Z/ LA CROSSE-VERNON-RICHLAND- INCLUDING THE CITIES OF...LA CROSSE...VIROQUA...RICHLAND CENTER 245 PM CDT SAT MAY 14 2016 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SUNDAY. THE FROST ADVISORY IS NO LONGER IN EFFECT. * TEMPERATURES WILL FALL INTO THE LOWER 30S BY MORNING. * COLD SENSITIVE PLANTS WILL BE DAMAGED OR POSSIBLY KILLED IF LEFT UNPROTECTED. BRING THEM INDOORS OR COVER THEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT AREAS OF FROST ARE EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ WIZ017-029-032>034-042>044-150400- /O.CON.KARX.FZ.W.0001.160515T0500Z-160515T1300Z/ TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-MONROE-JUNEAU-ADAMS- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE...ALMA... ARCADIA...WHITEHALL...BLACK RIVER FALLS...SPARTA...TOMAH... MAUSTON...FRIENDSHIP 245 PM CDT SAT MAY 14 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SUNDAY... * TEMPERATURES WILL FALL INTO THE MID TO UPPER 20S. * COLD SENSITIVE PLANTS WILL BE KILLED IF LEFT OUTDOORS AND UNPROTECTED. BRING THEM INDOORS OR COVER THEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ054-061- 150400- /O.CON.KARX.FR.Y.0003.160515T0500Z-160515T1300Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- CRAWFORD-GRANT- INCLUDING THE CITIES OF...OSAGE...CRESCO...DECORAH...WAUKON... CHARLES CITY...NEW HAMPTON...OELWEIN...ELKADER...WABASHA... DODGE CENTER...ROCHESTER...WINONA...AUSTIN...PRESTON... CALEDONIA...PRAIRIE DU CHIEN...PLATTEVILLE 245 PM CDT SAT MAY 14 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SUNDAY... * TEMPERATURES WILL FALL INTO THE LOWER 30S. * COLD SENSITIVE PLANTS WILL BE DAMAGED OR POSSIBLY KILLED IF LEFT UNPROTECTED. BRING THEM INDOORS OR COVER THEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT AREAS OF FROST ARE EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ BAUMGARDT
891 WWUS73 KARX 150159 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 859 PM CDT SAT MAY 14 2016 ...FREEZING OR NEAR FREEZING TEMPERATURES OVERNIGHT... .SKIES HAVE CLEARED AND TEMPERATURES WILL FALL QUICKLY INTO THE MID 20S TO LOWER 30S OVERNIGHT...WITH A HARD FREEZE EXPECTED ACROSS PORTIONS OF CENTRAL AND WESTERN WISCONSIN. ELSEWHERE... TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER 30S FOR MOST AREAS OF NORTHEAST IOWA AND SOUTHEAST MINNESOTA. COLD SENSITIVE PLANTS WILL BE KILLED IF LEFT OUTDOORS AND UNPROTECTED. WIZ017-029-032>034-041>044-053-055-151300- /O.CON.KARX.FZ.W.0001.160515T0500Z-160515T1300Z/ TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-RICHLAND- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE...ALMA... ARCADIA...WHITEHALL...BLACK RIVER FALLS...LA CROSSE...SPARTA... TOMAH...MAUSTON...FRIENDSHIP...VIROQUA...RICHLAND CENTER 859 PM CDT SAT MAY 14 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SUNDAY... * TEMPERATURES WILL FALL INTO THE MID 20S TO LOWER 30S...COLDEST BETWEEN 3 AM AND 7 AM. * COLD SENSITIVE PLANTS WILL BE KILLED IF LEFT OUTDOORS AND UNPROTECTED. BRING THEM INDOORS OR COVER THEM IF POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ054-061- 151300- /O.CON.KARX.FR.Y.0003.160515T0500Z-160515T1300Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- CRAWFORD-GRANT- INCLUDING THE CITIES OF...OSAGE...CRESCO...DECORAH...WAUKON... CHARLES CITY...NEW HAMPTON...OELWEIN...ELKADER...WABASHA... DODGE CENTER...ROCHESTER...WINONA...AUSTIN...PRESTON... CALEDONIA...PRAIRIE DU CHIEN...PLATTEVILLE 859 PM CDT SAT MAY 14 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SUNDAY... * TEMPERATURES WILL FALL INTO THE LOWER 30S...COLDEST BETWEEN 3 AM AND 7 AM. * COLD SENSITIVE PLANTS WILL BE DAMAGED OR POSSIBLY KILLED IF LEFT UNPROTECTED. BRING THEM INDOORS OR COVER THEM IF POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT AREAS OF FROST ARE EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ LAWRENCE
708 WWUS73 KARX 150833 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 333 AM CDT SUN MAY 15 2016 ...FREEZING OR NEAR FREEZING TEMPERATURES THIS MORNING... .UNDER MOSTLY CLEAR SKIES WITH LIGHT WINDS...MOST LOCATIONS HAVE ALREADY FALLEN TO...OR BELOW...FREEZING. A HARD FREEZE IS EXPECTED ACROSS PARTS OF CENTRAL AND NORTHERN WISCONSIN. WIZ017-029-032>034-041>044-053-055-151300- /O.CON.KARX.FZ.W.0001.000000T0000Z-160515T1300Z/ TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-RICHLAND- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE...ALMA... ARCADIA...WHITEHALL...BLACK RIVER FALLS...LA CROSSE...SPARTA... TOMAH...MAUSTON...FRIENDSHIP...VIROQUA...RICHLAND CENTER 333 AM CDT SUN MAY 15 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * LOW TEMPERATURES IN THE MID 20S TO LOWER 30S. * COLD SENSITIVE PLANTS WILL BE KILLED IF LEFT OUTDOORS AND UNPROTECTED. BRING THEM INDOORS OR COVER THEM IF POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ054-061- 151300- /O.CON.KARX.FR.Y.0003.000000T0000Z-160515T1300Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- CRAWFORD-GRANT- INCLUDING THE CITIES OF...OSAGE...CRESCO...DECORAH...WAUKON... CHARLES CITY...NEW HAMPTON...OELWEIN...ELKADER...WABASHA... DODGE CENTER...ROCHESTER...WINONA...AUSTIN...PRESTON... CALEDONIA...PRAIRIE DU CHIEN...PLATTEVILLE 333 AM CDT SUN MAY 15 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * LOW TEMPERATURES IN THE LOWER 30S. * COLD SENSITIVE PLANTS WILL BE DAMAGED OR POSSIBLY KILLED IF LEFT UNPROTECTED. BRING THEM INDOORS OR COVER THEM IF POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT AREAS OF FROST ARE EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
425 WWUS73 KARX 151247 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 747 AM CDT SUN MAY 15 2016 ...TEMPERATURES QUICKLY WARMING ABOVE FREEZING... .AFTER MANY LOWS ACROSS THE AREA DIPPING INTO THE 20S AND LOWER 30S...BY 745 AM SUNSHINE EARLY THIS MORNING HAS ALREADY WARMED MOST TEMPERATURES TO ABOVE FREEZING. CONTINUED SUNSHINE WILL QUICKLY WARM MOST TEMPERATURES INTO THE 40S BY 9 AM. THUS THE FROST ADVISORY AND FREEZE WARNING FOR THE AREA WILL BE ALLOWED TO EXPIRE AT 8 AM. WIZ017-029-032>034-041>044-053-055-151400- /O.EXP.KARX.FZ.W.0001.000000T0000Z-160515T1300Z/ TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-RICHLAND- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE...ALMA... ARCADIA...WHITEHALL...BLACK RIVER FALLS...LA CROSSE...SPARTA... TOMAH...MAUSTON...FRIENDSHIP...VIROQUA...RICHLAND CENTER 747 AM CDT SUN MAY 15 2016 ...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING... SINCE SUNRISE...MOST TEMPERATURES HAD QUICKLY WARMED INTO THE MID AND UPPER 30S. THUS THE FREEZE WARNING FOR THE AREA WILL BE ALLOWED TO EXPIRE AT 8 AM. $$ IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ054-061- 151400- /O.EXP.KARX.FR.Y.0003.000000T0000Z-160515T1300Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- CRAWFORD-GRANT- INCLUDING THE CITIES OF...OSAGE...CRESCO...DECORAH...WAUKON... CHARLES CITY...NEW HAMPTON...OELWEIN...ELKADER...WABASHA... DODGE CENTER...ROCHESTER...WINONA...AUSTIN...PRESTON... CALEDONIA...PRAIRIE DU CHIEN...PLATTEVILLE 747 AM CDT SUN MAY 15 2016 ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... SINCE SUNRISE...MOST TEMPERATURES HAD QUICKLY WARMED INTO THE MID AND UPPER 30S. THUS THE FROST ADVISORY FOR THE AREA WILL BE ALLOWED TO EXPIRE AT 8 AM. $$ RRS
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this frost advisory went out at May 14, 2:50 AM CDT, 25 minutes earlier.
Area forecast discussion, May 14, 2:50 AM CDT, 25 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
250 AM CDT SAT MAY 14 2016
.SHORT TERM...(Today through Monday)
Issued at 250 AM CDT Sat May 13 2016
What a grand early November day for mid May. Hope you didn't put
your warm coats away......and, hope you didn't get too ambitious
with your spring planting quite yet. Patchy to areas of frost
for some tonight, with a freeze along/north of I-94.
Upper level trough/cold front that brought the rains of yesterday
have exited east, taking the rain with it. Another bit of energy is
progged to slide from the Northern Plains to across IA by late
tonight. A relatively consistent signal now in the models...although
some shift to the southwest. QPF was minimal at best in previous
runs...and that continues in the 00z runs. For the daytime hours
current cloud deck will be moving east...but good low level lapse
rates/cyclonic flow should allow for a sct-bkn deck of cu/sc to
develop on the western edges of the exiting clouds...mostly from
western WI east. Some hints of instability in the bufkit
soundings...which could result in isolated light showers or
sprinkles. That said...cloud bases look relatively high, cloud layer
somewhat shallow, and dry sub cloud layer. Think sprinkles will have
a hard time developing/making it to the sfc in this setup for most
of the forecast area. Will hold onto the mention for the I-94
corridor where cloud depth will be deeper.
Some clouds across mainly IA tonight associated with the shortwave,
otherwise expect quick clearing this evening with loss of daytime
heating resulting in dissipation of the diurnal sct-bkn deck. Surface
pressure gradient also goes slack as high pressure starts to
influence from the west. Mostly clear skies and light winds provide
very favorable conditions for radiational cooling tonight. Couple
this with 850 mb temps tumbling to around -4 C for Sunday morning
and very chilly conditions are expected regionwide. Lows in the
mid/upper 20s expected for most of the I-94 corridor northward.
Farther west/southwest, clouds should help keep temps up a bit.
While a freeze continues to look likely for parts of
northern/central WI, some question whether there will be enough near sfc
moisture to support widespread frost formation despite expected lows
mostly in the low to mid 30s. T-Td spread look to be 5 to 10 degrees
overnight...with the frost point close to the dew point. Spread
could be too great to overcome for widespread frost. That said,
temps will be cold enough to impact cold sensitive and other
vegetation. Will go with Freeze Warnings/Frost Advisories for the
entire forecast area tonight. May need to upgrade a portion of the
advisory to warnings later today if temps look like they will
be a bit colder.
.LONG TERM...(Tuesday through Friday)
Issued at 250 AM CDT Sat May 14 2016
Upper level trough axis slated to slide southeast across the region
Tuesday morning. A bit of energy will precede the trough, moving
across northern parts of WI Sunday night. Some frontogenetic forcing
with this shortwave...which only meanders slowly southward in a west-
east orientation Monday. The trough/cyclonic flow will continue to
supplement the upward motion associate with the sfc boundary...with
some/albeit small...afternoon instability to play with (250-400 j/kg
SBCAPE via the GFS and NAM). If models hold fast to the current
timing...would expect some pcpn chances across the north (I-94
corridor) Sunday night...with a minor threat increasing later in
the day Monday south of I-90, especially for southern WI.
A surface high is favored by the GFS and ECMWF by Tue
night...influencing the region into Friday. A 500 mb ridge also
slated to build in toward the end of the week...but some
differences in the models on how quickly this will occur. The GFS
and EC both agree that the scenario favors a few dry days.
As for temperatures...the initial northwest flow will keep it a few
degrees below the seasonable normals. 850 mb temps do bump above
zero for the new work week...with hopes for teens by the weekend.
Could/would see a return into the low/mid 70s by Friday-weekend if
this occurs.
&&
.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1051 PM CDT Fri May 13 2016
Widespread stratocumulus cloud deck continues to blanket the TAF
sites but should gradually erode for a time through sunrise from
west to east. However, with plenty of colder air aloft, expect
those clouds to redevelop quickly through the morning hours, again
very slowly dissipating through late afternoon and evening as high
pressure slides closer. With that said, ceilings will remain
solidly VFR over the next 24 hours, with gusty northwest winds
expected through early evening, diminishing below 10 knots after
01Z.
&&
.ARX Watches/Warnings/Advisories...
WI...Frost Advisory from midnight tonight to 8 AM CDT Sunday for
WIZ041-053>055-061.
Freeze Warning from midnight tonight to 8 AM CDT Sunday for
WIZ017-029-032>034-042>044.
MN...Frost Advisory from midnight tonight to 8 AM CDT Sunday for
MNZ079-086>088-094>096.
IA...Frost Advisory from midnight tonight to 8 AM CDT Sunday for
IAZ008>011-018-019-029-030.
&&
SHORT TERM...Rieck
LONG TERM....Rieck
AVIATION...LawrenceHazardous weather outlook, May 13, 3:25 PM CDT, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 325 PM CDT FRI MAY 13 2016 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-141100- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- 325 PM CDT FRI MAY 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PATCHY FROST OR FREEZING TEMPERATURES ARE LIKELY LATE SATURDAY NIGHT INTO SUNDAY MORNING. TAKE MEASURES TO PROTECT SENSITIVE PLANTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. RIECK/SHEA
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 3:15 AM CDT | Freeze Warning | ARX | Adams, Buffalo, Clark, Jackson, Juneau, La Crosse and 5 more | 29 hr |
Nearby
Frost Advisories in Iowa, 2016Frost Advisories in Minnesota, 2016Frost Advisories in Wisconsin, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.